Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 11, NWS Honolulu, HI

February 10, 2007Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Feb 10, 2007, 9:05 AM HST for Hawaii County, Hawaii. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2007, 9:05 AM HST (19:05 UTC)
Expired
Feb 11, 2007, 10:56 AM HST
In force
26 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 7.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 101905
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
905 AM HST SAT FEB 10 2007

...WIND ADVISORY IN EFFECT FOR THE BIG ISLAND SUMMITS UNTIL 4 AM
HST SUNDAY...

.THE STRONG WINDS HAVE DIMINISHED TO 25 TO 35 MPH. THE COMPUTER
PROJECTION SUGGEST THE STRONG WESTERLY WINDS TO PERSIST WITH
SUSTAINMENT TO NEAR 40 MPH AT TIMES UNTIL AROUND MIDNIGHT TONIGHT
BEFORE DIMINISHING TO BELOW ADVISORY LEVEL BY DAYBREAK  SUNDAY.

HIZ028-110815-
/O.CAN.PHFO.HW.W.0005.000000T0000Z-070211T1400Z/
/O.NEW.PHFO.WI.Y.0011.070210T1905Z-070211T1400Z/
BIG ISLAND SUMMITS-
905 AM HST SAT FEB 10 2007

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 4 AM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM HST SUNDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
LAU
2 follow-up statements
000 
WWHW70 PHFO 111342
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
342 AM HST SUN FEB 11 2007

...WIND ADVISORY FOR THE BIG ISLAND SUMMITS UNTIL NOON TODAY...

.OVERVIEW...AN UPPER LEVEL TROUGH PASSING OVER THE STATE WILL
CONTINUE TO PRODUCE STRONG WINDS ACROSS THE BIG ISLAND SUMMITS
THROUGH MUCH OF THE MORNING. WINDS WILL DIMINISH RAPIDLY LATE THIS
MORNING AS THE UPPER TROUGH MOVES EAST OF THE BIG ISLAND.

HIZ028-112200-
/O.EXT.PHFO.WI.Y.0011.000000T0000Z-070211T2200Z/
BIG ISLAND SUMMITS-
342 AM HST SUN FEB 11 2007

...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
WROE
000 
WWHW70 PHFO 112056
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1056 AM HST SUN FEB 11 2007

...WIND ADVISORY FOR THE BIG ISLAND SUMMITS IS CANCELED EFFECTIVE
AT 11 AM HST...

.REPORTS FROM BIG ISLAND OBSERVATORIES ON THE BIG ISLAND SUMMITS
INDICATE THAT THE NORTHWEST WINDS HAVE SUBSIDED TO BELOW THE
ADVISORY THRESHOLD OF 30 MPH.

HIZ028-112200-
/O.CAN.PHFO.WI.Y.0011.000000T0000Z-070211T2200Z/
BIG ISLAND SUMMITS-
1056 AM HST SUN FEB 11 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND
ADVISORY. 

$$
LAU

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 10, 4:00 AM HST, 5 hours 5 minutes earlier.

Area forecast discussion, Feb 10, 4:00 AM HST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST SAT FEB 10 2007

.SYNOPSIS...TRADE WINDS WILL BRING SHOWERS MAINLY TO WINDWARD AND
MOUNTAIN AREAS THROUGH THE WEEKEND. WEAKER SOUTHEAST WINDS MAY
RETURN BY MID-WEEK.

&&

.DISCUSSION...REMNANTS OF A FRONTAL CLOUD BAND STILL LANGUISHED WEST
OF THE MAIN HAWAIIAN ISLANDS...BUT THE RETURNING TRADE WINDS
INCREASINGLY DETERMINED WEATHER CONDITIONS ON THE ISLANDS
THEMSELVES. THE CLOUD BAND EAST OF THE STATE ESSENTIALLY HAD
DISSIPATED...THOUGH ATMOSPHERIC MOISTURE FROM THE FRONT WAS SQUEEZED
OUT AS RAIN ALONG NORTHEAST SLOPES. ACCUMULATION REACHED ONE QUARTER
INCH ONLY AT ONE LOCATION OVER THE PAST THREE HOURS...AND MOST SITES
REPORTED ABOUT A TENTH. WINDWARD RAINFALL WILL INCREASE WITH THE
TRADES...THOUGH IT IS NOT EXPECTED TO REACH THE POINT OF CAUSING
PROBLEMS. ON THE OTHER HAND...WIND CONTINUED TO HOWL ACROSS THE BIG
ISLAND SUMMITS. IF PRESENT SPEEDS PERSIST LATER INTO THE MORNING...
THEN THE HIGH WIND WARNING FOR THAT AREA MAY REQUIRE EXTENSION
BEYOND 10 AM. NORTHEAST SWELL CONSTITUTED THE CHIEF COASTAL HAZARD.

OVERALL...GUIDANCE AGREES THAT MOST SIGNIFICANT UPPER-LEVEL FEATURES
WILL REMAIN NORTH OF 25N THROUGH THE FORECAST PERIOD. THUS...WHILE
AT THE SURFACE SOME MAY DIP FAR ENOUGH SOUTH TO AFFECT THE ISLANDS
AT TIMES...THEY WILL LACK STRONG SUPPORT ALOFT.

IN THE SHORT TERM...THE REBUILDING SUBTROPICAL HIGH WILL KEEP TRADE
WINDS BLOWING OVER ISLANDS AT LEAST INTO TUESDAY. AN UPPER TROUGH
DIGGING FROM THE NORTHEAST WILL NOT QUITE REACH THE ISLANDS...BUT IT
WILL BRING EXTREMELY COLD TEMPERATURES OVER THEM DURING THE SECOND
HALF OF THE WEEKEND. SUCH LOW TEMPERATURES ALOFT MAY ENCOURAGE A FEW
THUNDERSTORMS TO DEVELOP...THOUGH THE WEAK DYNAMIC SUPPORT ARGUES
AGAINST THIS SCENARIO. LINGERING CLOUD COVER AND ATMOSPHERIC
MOISTURE WILL MODERATE NIGHTTIME LOWS SOMEWHAT THROUGH THE
WEEKEND...THOUGH THEY WILL SLOW THE WARMING AS WELL DURING THE DAY.

BY MONDAY...A MODERATELY STRONG FRONT WILL START TO APPROACH THE
ISLANDS FROM THE NORTHWEST...MAKING THE WIND OVER THEM SOUTHEASTERLY
TO SOUTHERLY AS EARLY AS TUESDAY MORNING. THE MODELS HINT AT
CONVERGENCE BANDS DEVELOPING TO THE SOUTHEAST OF THE FRONT...THOUGH
IT REMAINS UNCLEAR WHETHER AND TO WHAT EXTENT THESE MIGHT AFFECT THE
ISLANDS. THE FRONT ITSELF IS EXPECTED TO STALL AND FADE WITHOUT
QUITE REACHING THE ISLANDS...ALLOWING TRADES TO RETURN BY NEXT
FRIDAY.

&&

.MARINE...A HIGH SURF ADVISORY CONTINUES UNTIL 4 PM TODAY FOR
EAST-FACING SHORES BECAUSE OF A MODERATELY LARGE SWELL FROM THE
NORTH TO NORTH NORTHEAST. THE SMALL CRAFT ADVISORY FOR HIGH SEAS OF
10 FEET OR MORE PRODUCED BY SWELL ALSO CONTINUES UNTIL 4 PM TODAY. A
MARINE STATEMENT FOR POSSIBLE HARBOR SURGES IN NORTH-FACING HARBORS
HAS BEEN REISSUED...THOUGH SO FAR THERE HAVE BEEN NO INDICATIONS OF
SUCH PROBLEMS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY FOR EAST-FACING SHORES OF NIIHAU KAUAI OAHU
MOLOKAI MAUI AND BIG ISLAND THROUGH 4 PM TODAY.

SMALL CRAFT ADVISORY FOR ALL WATERS AND CHANNELS EXCEPT MAALAEA BAY
AND THE PAILOLO CHANNEL THROUGH 4 PM TODAY.

HIGH WIND WARNING FOR BIG ISLAND SUMMITS THROUGH 10 AM TODAY.

&&

RYSHKO

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 6:45 PM HSTHigh Wind WarningHFOHawaii14 hr

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.